MAUDE Adverse Event Report: CORDIS CORPORTATION JUGULAR 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORTATION JUGULAR 55CM KIT; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AJ
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Coagulation Disorder (1779); Occlusion (1984)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, a patient underwent placement of an optease inferior vena cava (ivc) filter.Per the implant records, the indication was acute deep venous thrombosis (dvt) of the right common femoral vein and severe mitral regurgitation.Fluoroscopy was used to identify the bilateral renal veins.The optease was deployed under direct visualization and was found to be in good position between the bifurcation of the iliacs and the superior renal vein.The patient tolerated the procedure well.The filter subsequently malfunctioned including, but not limited to, occlusion and filter irretrievable.Per the patient profile form (ppf), the patient reports blood clots, clotting and or occlusion of the inferior vena cava (ivc), in addition to an unsuccessful percutaneous removal procedure attempt was done approximately two years and four months after the filter implantation.Procedural details were not provided.The patient further reports anxiety.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pulmonary embolism where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pulmonary embolism where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Blood clots and occlusive thrombosis within the filter and vasculature do not represent a device malfunction.Without procedural films for review, the reported embedded in ivc wall and retrieval difficulty could not be confirmed and the exact cause could not be determined.Retrieval of the optease vena cava filter is indicated, in the us, up to 14 days post implantation.Usage of the product other than that indicated in the product's ifu may involve additional risks not described in the labeling.The predominant concern is the development of endothelialization, which would make subsequent removal difficult.Endothelialization has been shown to lead to explantation problems after as short a period as 12 days.Anxiety does not represent a device malfunction and may be related to underlying patient related issues.Clinical factors that may have influenced the event include patient, pharmacological and lesion characteristics.Without procedural films or images for review the reported event(s) could not be confirmed.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal brief, a patient underwent placement of an optease vena cava filter.The filter subsequently malfunctioned and caused injury and damage to the patient, including, but not limited to, occlusion and filter irretrievable.Documented attempts to remove the filter were not provided.Per the implant records, the patient was reported to have a preoperative diagnosis of acute deep venous thrombosis (dvt) of the right common femoral vein and severe mitral regurgitation.On ultrasound, the right jugular vein was large, widely patent and easily compressible with no evidence of deep venous thrombosis.Fluoroscopy was used to identify the bilateral renal veins.The optease inferior vena cava (ivc) was deployed under direct visualization and was found to be in good position between the bifurcation of the iliacs and the superior renal vein.The filter was placed below the renal veins.The patient tolerated the procedure well.According to the information received in the patient profile form (ppf), the patient reports blood clots, clotting and or occlusion of the inferior vena cava (ivc), in addition to an unsuccessful percutaneous removal procedure attempted approximately two years and four months after the filter implantation.Surgical removal procedural details were not provided.The patient further experienced anxiety related to the filter, becoming aware of these events approximately two years and four months after the filter was implanted.

Brand Name
JUGULAR 55CM KIT
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORTATION
14201 nw 60th ave
miami lakes FL 33014 2802
MDR Report Key10635929
Report Number1016427-2020-04426
Device Sequence Number3054622
Product Code DTK
UDI-Device Identifier20705032072882
UDI-Public20705032072882
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number466F230AJ
Device Catalogue Number466F230AJ
Device Lot Number17349821
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK WIRE, UNK DILATOR
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR